Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Effects of marijuna over heart with history of VSD - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Smoking and Alcohol Addiction
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2690 Questions
User :   Hi, may I ansIweryour health queries right now ? Please type your query here...I have been smoking marijuana frequently for 5 months and I have VSD. The other day I had to call 911 due to the fact that I had numbness in my hands and legs and feet and profuse sweating and nausea and my heart was racing and I literally felt like I was going to die. Was this brought on by the marijuana? Could I die from smoking with a VSD? I still don't feel very well and I'm hot/cold and dizzy and have nausea still and my chest feels tight....

Doctor :   Hi
User :   Hello...did you read my question?
Doctor :   The symptoms you witnessed are due to the effects of smoking marijuna.
User :   Why after smoking (casually) for years am I expierencing them now? Could you please elaborate more? I only have 15 min!!! LOL
User :   Could something bad happen?
User :   Hello???
Doctor :   The effects that one has depends on the amount of marijuna one smokes.
Doctor :   It also depends on the body weight, the amount of fat in the body, presence of other medical conditions.
User :   Could I die from lets say a cardiac arrest if I continue to smoke with VSD??
User :   I've smoked large amounts for awhile with no symptoms. It just happened out of the blue
Doctor :   Since they can produce effects on heart and since you already have an heart related issue, it can lead to serious complications.
Doctor :   Hence I would suggest you to avoid smoking marijuna.
Doctor :   Have you followed what I have suggested?
User :   Do u suggest I get testing done to see if I have any damage?
User :   I have cut back but smoked last night nothing happened but I'm scared it will happen again. I'm trying to figure out if its due to smoking pot or my stress level (I'm a single mom and I lost my job in Jan)
User :   Smoking pot was the only thing that would keep me from stressing!!
Doctor :   I can understand what you are going through.
Doctor :   However, it may cause serious effects on your heart.
User :   Can you please elaborate more like what effects??? Could I be suffering them now?
Doctor :   Stress and anxiety can also increase the heart rate which may have worsened your palpitations.
Doctor :   Hence I would suggest you better options of stress management such as good sleep, mild physical exercises, yoga and meditations instead of smoking marijuna.
Doctor :   Have you followed what I have suggested?
User :   I do exercise (I'm only 116 lbs) in shape but I need for you to please tell me more in depth what the side effects are from smoking pot with VSD otherwise I would like my $7.00 back
Doctor :   Marijuna produces effects both on the heart and the central nervous system.
Doctor :   since your more interested in the heart symtoms, the main symptoms that is produced is palpitations
Doctor :   The severity of the palpitations is related to the quantity smoked.
Doctor :   People with heart conditions such as VSD are more proned to have cardiac arrythmia's
Doctor :   Hence they need to avoid all factors that can precipitate it.
Doctor :   factors such as caffeine, drugs, increased stress and so on.
Doctor :   .It seems you have moved out of the chat window. Please log in back if you have medical queries

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor